Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 6, NWS San Angelo, TX

June 2, 2021Shackelford County, Throckmorton County, Texas

NWS San Angelo, TX issued this river flood warning at Jun 2, 2021, 2:21 PM CDT for Shackelford County, Throckmorton County, Texas. It took effect at Jun 2, 2021, 6:34 PM CDT. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 2:21 PM CDT (19:21 UTC)
In effect from
Jun 2, 2021, 6:34 PM CDT
Expired
Jun 4, 2021, 2:13 PM CDT
In force
44 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Fork Brazos River near Fort Griffin (ABYT2). The gauge peaked at 40.84 ft at Jun 3, 2021, 11:00 PM CDT.

actionminormoderate304006/0206/0306/0406/05
Action stage
31 ft
Minor stage
35 ft
Moderate stage
45 ft
Major stage
49 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08085500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

537 
WGUS44 KSJT 021921
FLWSJT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
221 PM CDT Wed Jun 2 2021

...The National Weather Service in San Angelo TX has issued a Flood 
Warning for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Throckmorton 
  and Shackelford Counties.

.Runoff from recent heavy rainfall will cause river levels to 
continue rising tonight and tomorrow.

For the Clear Fork Brazos River...including Fort Griffin...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC417-447-030730-
/O.NEW.KSJT.FL.W.0006.210602T2334Z-210604T1234Z/
/ABYT2.1.ER.210602T2334Z.210603T1200Z.210604T0033Z.NO/
221 PM CDT Wed Jun 2 2021

The National Weather Service in San Angelo has issued a

* Flood Warning for
  the Clear Fork Brazos River Near Fort Griffin.
* From this evening to Friday morning.
* At 1:00 PM CDT Wednesday the stage was 33.7 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 36.7 feet tomorrow morning. It will then 
  fall below flood stage tomorrow night.
* Impact...At 35.0 feet, Minor lowland flooding will occur.  
* Flood History...This crest compares to a previous crest of 36.2 
  feet on 05/31/2015.


&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947

$$

SK
5 follow-up statements
396 
WGUS84 KSJT 030103
FLSSJT

Flood Statement
National Weather Service San Angelo TX
803 PM CDT Wed Jun 2 2021

...The Flood Warning is extended for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Throckmorton 
  and Shackelford Counties.

For the Clear Fork Brazos River...including Fort Griffin...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC417-447-031315-
/O.EXT.KSJT.FL.W.0006.000000T0000Z-210604T1855Z/
/ABYT2.1.ER.210602T2211Z.210603T1200Z.210604T0655Z.NO/
803 PM CDT Wed Jun 2 2021

...The Flood Warning is now in effect until early Friday afternoon...

The Flood Warning continues for
  the Clear Fork Brazos River Near Fort Griffin.
* Until Friday afternoon.
* At 7:00 PM CDT Wednesday the stage was 35.5 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 PM CDT Wednesday was 35.5 feet.
* Forecast...The river is expected to rise to a crest of 36.6 feet 
  tomorrow morning. It will then fall below flood stage early Friday 
  morning.
* Impact...At 35.0 feet, Minor lowland flooding will occur.  
* Flood History...This crest compares to a previous crest of 36.2 
  feet on 05/31/2015.


&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947

$$

21
796 
WGUS84 KSJT 031435
FLSSJT

Flood Statement
National Weather Service San Angelo TX
935 AM CDT Thu Jun 3 2021

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Throckmorton 
  and Shackelford Counties.

For the Clear Fork Brazos River...including Fort Griffin...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC417-447-040245-
/O.CON.KSJT.FL.W.0006.000000T0000Z-210604T1855Z/
/ABYT2.1.ER.210602T2211Z.210603T1200Z.210604T0655Z.NO/
935 AM CDT Thu Jun 3 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Clear Fork Brazos River Near Fort Griffin.
* Until Friday afternoon.
* At 8:00 AM CDT Thursday the stage was 39.2 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 PM CDT Wednesday was 35.5 feet.
* Forecast...The river is expected to rise to a crest of 39.6 feet 
  early this afternoon. It will then fall below flood stage Friday 
  morning.
* Impact...At 35.0 feet, Minor lowland flooding will occur.  
* Flood History...This crest compares to a previous crest of 36.2 
  feet on 05/31/2015.


&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947

$$

CRD
958 
WGUS44 KSJT 032013
FLWSJT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
313 PM CDT Thu Jun 3 2021

...Observed flooding changed from Minor to Major severity and 
increased in duration for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Throckmorton 
  and Shackelford Counties.

For the Clear Fork Brazos River...including Fort Griffin...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC417-447-040815-
/O.EXT.KSJT.FL.W.0006.000000T0000Z-210605T0115Z/
/ABYT2.3.ER.210602T2211Z.210603T1800Z.210604T1315Z.NO/
313 PM CDT Thu Jun 3 2021

...Observed flooding increased from Minor to Major severity and 
increased in duration until tomorrow evening...

The Flood Warning continues for
  the Clear Fork Brazos River Near Fort Griffin.
* Until Friday evening.
* At 1:00 PM CDT Thursday the stage was 40.1 feet.
* Flood stage is 35.0 feet.
* Major flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:00 PM CDT Thursday was 40.1 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 14.9 feet early Tuesday 
  afternoon.
* Impact...At 42.0 feet, Minor lowland flooding will occur. Water 
  will overflow the left end of the old Fort Griffin-Throckmorton 
  Road.
* Flood History...This crest compares to a previous crest of 38.9 
  feet on 08/04/1978.


&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947

$$

21
513 
WGUS84 KSJT 040124
FLSSJT

Flood Statement
National Weather Service San Angelo TX
824 PM CDT Thu Jun 3 2021

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Throckmorton 
  and Shackelford Counties.

For the Clear Fork Brazos River...including Fort Griffin...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC417-447-041330-
/O.EXT.KSJT.FL.W.0006.000000T0000Z-210604T2200Z/
/ABYT2.3.ER.210602T2211Z.210604T0045Z.210604T1000Z.NO/
824 PM CDT Thu Jun 3 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Clear Fork Brazos River Near Fort Griffin.
* Until Friday afternoon.
* At 8:00 PM CDT Thursday the stage was 40.7 feet.
* Flood stage is 35.0 feet.
* Major flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CDT Thursday was 40.7 feet.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 14.7 feet Tuesday evening.
* Impact...At 42.0 feet, Minor lowland flooding will occur. Water 
  will overflow the left end of the old Fort Griffin-Throckmorton 
  Road.
* Flood History...This crest compares to a previous crest of 38.9 
  feet on 08/04/1978.


&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947

$$

21
062 
WGUS84 KSJT 041913
FLSSJT

Flood Statement
National Weather Service San Angelo TX
213 PM CDT Fri Jun 4 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Throckmorton 
  and Shackelford Counties.

TXC417-447-042015-
/O.CAN.KSJT.FL.W.0006.000000T0000Z-210604T1913Z/
/ABYT2.3.ER.210602T2211Z.210604T0545Z.210604T1558Z.NR/
213 PM CDT Fri Jun 4 2021

...The Flood Warning for the Clear Fork Brazos River Near Fort 
Griffin has been cancelled...

The Flood Warning is cancelled for
  the Clear Fork Brazos River Near Fort Griffin.
* At 1:00 PM CDT Friday the stage was 40.0 feet.
* Flood stage is 35.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:00 PM CDT Friday was 40.8 feet.
* Forecast...The river is expected to fall below flood stage early 
  Saturday morning and continue falling to 12.6 feet early Wednesday 
  afternoon.


&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947

$$

CRD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Jun 2, 12:39 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 2, 12:39 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1239 PM CDT Wed Jun 2 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 358 AM CDT Wed Jun 2 2021

An MCS is approaching the Big Country area from the northwest, so
have increased PoPs there for these storms. Expect these to remain
below severe levels as they move through, but gusty winds, small
hail, and localized flooding will be possible, especially since
the Big Country has seen well above its average rainfall for the
last few weeks, and is primed for flooding.

Otherwise, expecting another day with mild temperatures warming
into the upper 70s to lower 80s, and humid conditions. After the
cluster of thunderstorms moves through the Big Country this
morning, rain chances will be 20 to 30 percent for the rest of the
daytime hours. However, thunderstorms are again expected to
develop to our west and northwest tonight over the higher terrain
as upper level shortwave energy moves into the area. This activity
may organize into another cluster of storms and move through
tonight. Exactly where, and the timing is uncertain at this point,
but at this time, is expected to occur after dark, and affect
areas mainly south of Interstate 20. If this occurs, some of the
storms could be strong to severe, with the main concerns being
large hail, damaging wind gusts, and localized flooding.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 359 AM CDT Wed Jun 2 2021

Upper level troughing will remain over the area on Thursday.
Models continue to develop a cutoff low over West Central Texas
on Friday, with this feature remaining nearly stationary through
the weekend. A continued moist and unstable airmass will lead to
continued chances for isolated to scattered showers and
thunderstorms each day mainly in the afternoon and evening hours.
By Monday and Tuesday of next week the upper low is progged to
slowly move off to the east, with an elongated upper level ridge
moving into the region from the west. Despite the influence of the
upper ridge, will continue to show at least a slight chance of
showers and thunderstorms during the peak heating of the afternoon,
with the higher rain chances across the eastern half of the area.

Temperatures through the weekend will continue to run below
normal, with highs in the upper 70s and lower 80s under partly to
mostly cloudy skies. A warming trend can be expected for the
beginning to middle of next week- highs in the mid to 80s to near
90 degrees- as the upper ridge begins in influence the area.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Wed Jun 2 2021

VFR conditions prevail across the terminals early this afternoon.
As of 12 noon, a prominent outflow boundary extends from just
north of KBBD, to the KSJT terminal. Convection is expected to
develop along this boundary this afternoon, with additional
development farther south possible. Will include a TEMPO group
for TS at KSJT after 20Z, and VCTS across the remaining southern
terminals through early evening. Another round of convection may
move in from the northwest late this evening and overnight. For
now, will only include VCTS across the terminals due to timing/coverage
uncertainties. Winds will remain light the next 24 hours, outside
of any thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 61  79  62  80 /  50  40  20  30
San Angelo 	 62  81  62  82 /  60  50  30  30
Junction 	 63  80  63  80 /  50  70  30  50
Brownwood 	 62  78  64  80 /  40  60  30  50
Sweetwater 	 61  79  62  80 /  40  30  20  20
Ozona      	 63  79  63  80 /  50  50  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...20
LONG TERM....42
AVIATION...24
Hazardous weather outlook, Jun 2, 3:46 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
346 AM CDT Wed Jun 2 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-030900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
346 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

There is a Marginal Risk for some storms to become strong to
severe across the area tonight. The main hazards with any storms
will be large hail, damaging wind gusts, and dangerous lightning.
Locally heavy rainfall and localized flooding will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Showers and thunderstorms, mainly during the afternoon and
evening hours, will remain in the forecast through the upcoming
weekend. The main concern will be the potential for localized
flooding, however, gusty winds, hail, and dangerous lightning may
also accompany these thunderstorms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 2, 1:20 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
120 PM CDT Wed Jun 2 2021

TXZ064-065-021900-
Coke TX-Sterling TX-
120 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE AND
NORTHEASTERN STERLING COUNTIES UNTIL 200 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Sterling City, moving east at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
The Intersection Of Highway 158 And Ranch Road 2059.

LAT...LON 3186 10097 3200 10096 3198 10059 3170 10067
TIME...MOT...LOC 1820Z 281DEG 10KT 3190 10085

JW
Special weather statement, Jun 2, 2:16 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
216 PM CDT Wed Jun 2 2021

TXZ064-065-022000-
Coke TX-Sterling TX-
216 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE AND NORTHERN
STERLING COUNTIES UNTIL 300 PM CDT...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sterling City, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sterling City and Broome.

LAT...LON 3208 10122 3204 10062 3171 10072 3189 10127
TIME...MOT...LOC 1915Z 283DEG 19KT 3193 10095

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:48 AM CDTSpecial Weather StatementSJTFisher, Haskell57 min
Jun 2, 6:01 AM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones59 min
Jun 2, 6:46 AM CDTSpecial Weather StatementSJTJones, Shackelford, Throckmorton59 min
Jun 2, 8:35 AM CDTAreal Flood WarningSJTHaskell36 hr
Jun 2, 1:20 PM CDTSpecial Weather StatementSJTCoke40 min
Jun 2, 2:16 PM CDTSpecial Weather StatementSJTSterling44 min
Jun 2, 2:31 PM CDTAreal Flood AdvisorySJTCoke, Sterling3 hr
Jun 2, 3:07 PM CDTSpecial Weather StatementSJTCoke38 min
Jun 2, 3:46 PM CDTSpecial Weather StatementSJTTom Green44 min
Jun 2, 4:02 PM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green3 hr
Jun 2, 4:12 PM CDTSpecial Weather StatementSJTMcCulloch48 min
Jun 2, 4:27 PM CDTSevere Thunderstorm WarningSJTNolan48 min
Jun 2, 4:43 PM CDTSpecial Weather StatementSJTConcho47 min
Jun 2, 4:47 PM CDTSpecial Weather StatementSJTTom Green43 min
Jun 2, 4:50 PM CDTAreal Flood AdvisorySJTConcho, McCulloch115 min
Jun 2, 4:53 PM CDTSevere Thunderstorm WarningSJTNolan52 min
Jun 2, 4:54 PM CDTAreal Flood AdvisorySJTCoke, Concho, Runnels, Tom Green3 hr
Jun 2, 4:56 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green27 min
Jun 2, 5:22 PM CDTSpecial Weather StatementSJTTom Green38 min
Jun 2, 5:36 PM CDTAreal Flood AdvisorySJTBrown, Coleman, McCulloch3 hr
Jun 2, 5:38 PM CDTSpecial Weather StatementSJTFisher52 min
Jun 2, 5:54 PM CDTSpecial Weather StatementSJTConcho51 min
Jun 2, 5:56 PM CDTSpecial Weather StatementSJTConcho49 min
Jun 2, 5:59 PM CDTAreal Flood AdvisorySJTTom Green2 hr
Jun 2, 6:26 PM CDTAreal Flood AdvisorySJTConcho, Tom Green2 hr
Jun 2, 6:35 PM CDTFlash Flood Warning Considerable damage threatSJTMcCulloch, San Saba115 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.